Alert archive / Wisconsin / Small Craft Advisories in 2011

Small Craft Advisory 45, NWS Green Bay, WI

June 8, 2011

NWS Green Bay, WI issued this small craft advisory at Jun 8, 2011, 3:21 AM CDT. It took effect at Jun 8, 2011, 7:00 AM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jun 8, 2011, 3:21 AM CDT (08:21 UTC)
In effect from
Jun 8, 2011, 7:00 AM CDT
Expired
Jun 8, 2011, 9:42 PM CDT
In force
15 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

761 
WHUS73 KGRB 080821
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
321 AM CDT WED JUN 8 2011

...GUSTY SOUTHWEST WINDS THROUGH THE EARLY EVENING...

.A COLD FRONT APPROACHING FROM MINNESOTA WILL CREATE GUSTY SOUTHWEST
WINDS AND BUILDING WAVES TODAY. THE FRONT IS EXPECTED TO MOVE ACROSS
THE REGION DURING THE LATE AFTERNOON AND SHIFT WINDS TO THE NORTH
TONIGHT.

LMZ521-522-541>543-081630-
/O.NEW.KGRB.SC.Y.0045.110608T1200Z-110609T0000Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
321 AM CDT WED JUN 8 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM
CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT
THIS EVENING.

* WINDS: SOUTHWEST WINDS 15 TO 25 KTS.

* WAVES: WAVES OF 2 TO 4 FT ARE EXPECTED ON THE BAY...BUILDING TO
  3 TO 5 FT ON LAKE. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES
GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
4 follow-up statements
518 
WHUS73 KGRB 081603
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1103 AM CDT WED JUN 8 2011

...GUSTY SOUTHWEST WINDS THROUGH THE EARLY EVENING...

.A COLD FRONT MOVING THROUGH WESTERN WISCONSIN WILL CREATE GUSTY
SOUTHWEST WINDS AND BUILDING WAVES TODAY. THE FRONT IS EXPECTED TO
MOVE ACROSS THE REGION DURING THE LATE AFTERNOON AND SHIFT WINDS
TO THE NORTH TONIGHT.

LMZ521-522-541>543-090000-
/O.CON.KGRB.SC.Y.0045.000000T0000Z-110609T0000Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1103 AM CDT WED JUN 8 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING. 

* WINDS: SOUTHWEST WINDS 15 TO 25 KTS...GUSTING TO 30 KTS.

* WAVES: WAVES OF 2 TO 4 FT ARE EXPECTED ON THE BAY...BUILDING 
  TO 3 TO 5 FT ON LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
600 
WHUS73 KGRB 082015
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
315 PM CDT WED JUN 8 2011

...GUSTY SOUTHWEST WINDS THROUGH THE EARLY EVENING...

.A COLD FRONT MOVING THROUGH WESTERN WISCONSIN WILL CREATE GUSTY
SOUTHWEST WINDS AND BUILDING WAVES TODAY. THE FRONT IS EXPECTED
TO MOVE ACROSS THE REGION DURING THE LATE AFTERNOON AND SHIFT
WINDS TO THE NORTH TONIGHT.

LMZ521-522-541>543-090000-
/O.CON.KGRB.SC.Y.0045.000000T0000Z-110609T0000Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
315 PM CDT WED JUN 8 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING. 

* WINDS: SOUTHWEST WINDS 15 TO 25 KTS...GUSTING TO 30 KTS.

* WAVES: WAVES OF 2 TO 4 FT ARE EXPECTED ON THE BAY...BUILDING 
  TO 3 TO 5 FT ON LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
164 
WHUS73 KGRB 082345
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
645 PM CDT WED JUN 8 2011

...ABRUPT WIND SHIFT TO THE NORTHEAST EXPECTED THIS EVENING...

.A COLD FRONT MOVING THROUGH THE AREA WILL RESULT IN AN ABRUPT
WIND SHIFT TO THE NORTHEAST THIS EVENING. WINDS WILL BE QUITE
GUSTY IMMEDIATELY BEHIND THE FRONT...THEN DIMINISH A BIT.

LMZ521-522-541>543-090400-
/O.EXT.KGRB.SC.Y.0045.000000T0000Z-110609T0400Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
645 PM CDT WED JUN 8 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM CDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM CDT THIS
EVENING. 

* WINDS: SOUTHWEST TO WEST WINDS AT 10 TO 20 KNOTS...SHIFTING
  ABRUPTLY TO THE NORTHEAST AT 15 TO 25 KNOTS THIS EVENING. BRIEF
  GUSTS TO 30 OR 35 KNOTS POSSIBLE IMMEDIATELY FOLLOWING THE WIND
  SHIFT.

* WAVES: 2 TO 4 FEET...BUT BRIEFLY HIGHER AND VERY CHOPPY AFTER
  THE WIND SHIFT OCCURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

JS
951 
WHUS73 KGRB 090242
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
942 PM CDT WED JUN 8 2011

LMZ521-522-541>543-090345-
/O.CAN.KGRB.SC.Y.0045.000000T0000Z-110609T0400Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
942 PM CDT WED JUN 8 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL
CRAFT ADVISORY. NORTHEAST WINDS OF 10 TO 20 KNOTS ARE EXPECTED THE
REST OF THE NIGHT. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jun 8, 3:00 AM CDT, 21 minutes earlier.

Area forecast discussion, Jun 8, 3:00 AM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
300 AM CDT WED JUN 8 2011

.SHORT TERM...TODAY THROUGH THURSDAY. CONVECTIVE POTENTIAL AND
HIGH TEMPERATURES ARE THE MAIN FOCUS FOR THIS FORECAST. WISCONSIN
IS IN THE WARM SECTOR OF A SURFACE LOW PRESSURE SYSTEM OVER
NORTHERN MINNESOTA AT 08Z TODAY. A LOW LEVEL JET IS HELPING TO
PRODUCE SCATTERED THUNDERSTORMS OVER CENTRAL WISCONSIN. THIS
ACTIVITY SHOULD MOVE INTO THE EAST CENTRAL PORTION OF THE STATE BY
DAYBREAK. BEING ELEVATED AND DIURNAL IT SHOULD DIMINISH SHORTLY
AFTER SUNSET.

IT SHOULD BE ANOTHER HOT AND SOMEWHAT HUMID DAY AGAIN TODAY. HIGHS
IN THE UPPER 80S TO LOW 90S LIKELY OVER ALL BUT THE LAKESHORE.
DEW POINTS IN THE 60S WILL COMBINE WITH AFTERNOON HIGHS TO PRODUCE
HEAT INDICES BETWEEN 85 AND 95. A COLD FRONT WILL MOVE ACROSS THE
AREA DURING THE LATE AFTERNOON AND EVENING HOURS. A SCATTERED TO
BROKEN LINE OF THUNDERSTORMS SHOULD ACCOMPANY THE FRONT WITH SOME
POTENTIAL OF SEVERE WEATHER.

THE FRONT WILL BE FOLLOWED BY MUCH COOLER AND DRIER AIR THURSDAY.
HIGHS WILL BE ABOUT 10 DEGREES BELOW NORMAL INSTEAD OF 10 TO 20
DEGREES ABOVE NORMAL.

.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY
MAIN CONCERN DURING FORECAST PERIOD WILL BE TRYING TO TIME
THE CHANCES FOR SHOWERS AND THUNDERSTORMS. ON THURSDAY NIGHT...
WARM FRONT WILL BE PUSHING NORTHWARD TOWARDS WISCONSIN. THURSDAY
EVENING SHALL BE DRY WITH INCREASING CHANCES FOR SHOWERS AND
THUNDERSTORMS SOUTH AND WEST OF A WAUSAU TO MANITOWOC LINE. ALTHOUGH
SOME SIGNIFICANT TIMING DIFFERENCES BETWEEN 00Z WRF/12Z ECMWF AND THE
00Z GFS/CANADIAN...HAVE TRENDED TOWARD THE QUICKER WRF/ECMWF
SOLUTION. LOOKING AT THE CONVECTIVE PARAMETERS ON FRIDAY...FURTHER
NORTH WARM FRONT AND OVER RUNNING SITUATION SHOULD BRING THUNDERSTORM
ACTIVITY TO THE SOUTHERN HALF OF THE FORECAST AREA. ADDED THUNDERSTORMS
TO THE FORECAST ON FRIDAY. HIGH TEMPERATURES ON FRIDAY A CHALLENGE THIS
MORNING DEPENDING ON QUICKLY PRECIPITATION ARRIVES. SOME LOCATIONS
MAY NOT GET OUT OF THE MIDDLE AND UPPER 50S. A SHARP CONTRAST TO THE
MIDDLE AND UPPER 90S ON TUESDAY.

THE ACTIVITY SHOULD SCATTERED OUT FRIDAY NIGHT...THEREFORE ONLY
CHANCE POPS ARE WARRANTED. SOME INSTABILITY SHOWERS MAY LINGER INTO
SATURDAY OVER THE FAR EAST BEFORE HIGH PRESSURE AND DRIER AIR
WORKS INTO THE REGION.  THE SYSTEM FOR EARLY NEXT WEEK APPEARS SLIGHTLY
SLOWER WITH PRECIPITATION ARRIVING ON MONDAY. DID NOT GET TO SEE
THE
&&

.AVIATION...SCATTERED THUNDERSTORMS EXPECTED EARLY TODAY MAINLY
SOUTH OF A WAUSAU TO GREEN BAY LINE. ADDITIONAL SHOWERS AND
THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING AS A COLD FRONT
MOVES THROUGH THE REGION.

&&

.MARINE...SOME MARINE FOG POSSIBLE TODAY AS AIR WITH 60S DEW POINTS
FLOW OVER THE COLD WATER OF LAKE MICHIGAN. TO DAYS WINDS SHOULD
HAVE ENOUGH OF A WESTERLY COMPONENT TO KEEP MOST OF THE FOG AWAY
FROM SHORE. GUSTY SOUTHWEST WINDS WILL BE SUFFICIENT FOR A SMALL
CRAFT ADVISORY.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

RDM/ECKBERG
Hazardous weather outlook, Jun 7, 9:25 PM CDT, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
925 PM CDT TUE JUN 7 2011

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-081100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
925 PM CDT TUE JUN 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF OF THUNDERSTORMS TONIGHT...MAINLY AFTER
MIDNIGHT. HAIL AND STRONG WINDS ARE THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER NORTHERN
AND CENTRAL WISCONSIN WEDNESDAY...AND THEN OVER EAST CENTRAL
WISCONSIN WEDNESDAY AFTERNOON AND EVENING. DAMAGING WINDS AND
LARGE HAIL ARE THE PRIMARY THREATS.

HOT AND HUMID WEATHER WILL CONTINUE WEDNESDAY... WITH HEAT INDICES
RISING INTO THE MID TO UPPER 90S IN PARTS OF CENTRAL AND EAST-
CENTRAL WISCONSIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION COULD BE NEEDED LATE TONIGHT.

LMZ521-522-541>543-081100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
925 PM CDT TUE JUN 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

THERE IS A CHANCE THUNDERSTORMS LATE TONIGHT. FOG COULD CONTINUE
TO POSE A HAZARD TO BOATERS AT TIMES...ESPECIALLY OVER THE LAKE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY. SOME OF THE STORMS
COULD BE SEVERE...ESPECIALLY DURING THE AFTERNOON AND EVENING.
FOG COULD CONTINUE TO POSE A HAZARD TO BOATERS AT TIMES...
ESPECIALLY OVER THE LAKE.

JS

In the hours before

Special weather statement, Jun 7, 9:31 PM CDT, 5 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
931 PM CDT TUE JUN 7 2011

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-081030-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU...
WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY...
ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
931 PM CDT TUE JUN 7 2011

...HOT WEATHER EXPECTED AGAIN WEDNESDAY...

WEDNESDAY IS EXPECTED TO BE ANOTHER HOT DAY ACROSS THE AREA.
ALTHOUGH HUMIDITIES DROPPED OFF SOME TUESDAY AFTERNOON...THAT IS
NOT EXPECTED TO HAPPEN AGAIN WEDNESDAY. TEMPERATURES ARE FORECAST
TO RISE INTO THE MIDDLE 80S TO LOWER 90S ON WEDNESDAY...AND WITH
MUGGY AIR IN PLACE ACROSS THE AREA...THE RESULT WILL BE HEAT
INDICES IN THE LOWER TO MIDDLE 90S. TEMPERATURES AND HEAT
INDICES WILL LIKELY BE A LITTLE LOWER OVER NORTH-CENTRAL
WISCONSIN.

THE COMBINATION OF HEAT AND HUMIDITY CAN BE HAZARDOUS FOR THOSE
WHO WORK OR EXERCISE OUTDOORS. IF YOU WORK OR EXERCISE OUTSIDE ON
WEDNESDAY...TAKE FREQUENT BREAKS TO DRINK WATER AND FIND SOME
SHADE. RESIDENTS WITHOUT AIR CONDITIONING SHOULD CONSIDER SPENDING
TIME IN AN AIR CONDITIONED PLACE SUCH AS A LIBRARY OR STORE DURING
THE HOTTEST PART OF THE DAY. THOSE RESPONSIBLE FOR THE ELDERLY OR
DISABLED SHOULD CHECK ON THEIR WELFARE.

SKOWRONSKI

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 10:44 AM CDTSevere Thunderstorm WarningGRBCalumet, Winnebago46 min
Jun 8, 10:56 AM CDTSevere Thunderstorm WarningGRBCalumet34 min
Jun 8, 11:15 AM CDTSevere Thunderstorm WarningGRBManitowoc30 min
Jun 8, 11:39 AM CDTSpecial Marine WarningGRB36 min

Nearby

Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.